Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online
Ask a Urologist   »  

Noticed rashes on penis head. Should I be worried about herpes?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
I discovered a rash like anomaly that appears white at the base of my penis head. I am concerned that it may be herpes but from the online research I have done it doesn't appear to match the blister formations I have seen. I have a pic if helpful.
Posted Sun, 2 Dec 2012 in Penis Problems
Answered by Dr. Jonas Sundarakumar 2 hours later
Hello and welcome to Healthcare Magic. Thanks for your query.

I have seen the picture which you have sent. In my opinion, this doesn't look like Herpes. Though the typical description of Herpes is the cluster of fluid-filled blisters, it is possible to have atypical presentations after recurrent infections. Nevertheless, the type and nature of lesion which you are having does not seem to be related to a Herpes infection.

It appears more likely to be a 'balanitis' (infection of the glans), caused by a fungal infection. I would suggest the following measures:
- Wash the area (with the foreskin retracted) three to four times daily with diluted potassium permanganate solution (potassium permanganate crystals or solution should be available with your local chemmist)
- Apply a thin layer of an anti-fungal cream (like clotrimazole or miconazole) twice a day.
- Keep the surrounding areas clean, sweat-free and dry
- Avoid using any strongly perfumed soap
- Avoid wearing tight clothing and wear loose cotton underwear

If these measures are followed, your lesion should most likely settle down gradually within a week to 10 days. In case it doesn't, then you have to see a doctor for a detailed evaluation and further treatment.

Dr. Jonas Sundarakumar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor